| Model Number |
1DLMC06 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/16/2005
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic incisional hernia repair on (b)(6) 2005 and (b)(6) 2007, whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2005, (b)(6) 2007, and (b)(6) 2017, additional procedures occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: hernia recurrence, bowel obstruction, bowel resection, bowel perforation, infection, dense adhesions, pain and suffering.Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: on (b)(6) 2004: (b)(6) medical center.(b)(6), md.History and physical.Recently had a cyst removed from one of his kidneys.Significant history for splenectomy related to hereditary spherocytosis.Lately noticed increased pressure in epigastric region especially after bending or lifting.Some problems with urination.Does have a left groin bulge that he has noticed.History: hereditary spherocytosis, polycystic kidney disease, viral infections, tonsillectomy.Does not use tobacco, occasional alcohol.Exam: abdomen; soft, does have an epigastric defect, appears to be chronically incarcerated hernia, also in the left inguinal region there is a moderate-sized hernia.On (b)(6) 2004: (b)(6) medical center.(b)(6), md.Operative report.(b)(6), md.Preoperative diagnosis: epigastric hernia and left inguinal hernia.Postoperative diagnosis: incisional hernia of the upper abdomen as well as left inguinal hernia.Procedure: incisional hernia repair with mesh and left inguinal hernia repair with mesh patch and plug.Anesthesia: general endotracheal anesthesia.Findings: the patient had multiple defects in the upper midline incision from the belly button to approximately half way up his epigastrium.These were all opened.The hernia sacs were resected and a large mesh was used to close this defect.There was also a large indirect hernia that repaired with mesh plug and patch.Procedure: ¿the patient was taken to the operating room and underwent general anesthetic.The abdomen and left groin were sterilely prepped and draped.A midline incision was made extending from the previous incision upward towards the sternum down through the skin and subcutaneous tissue.The lower part of the incision, a hernia sac was identified.This was dissected from the surrounding subcutaneous tissue down to the fascial layer.Multiple other defects were found extending from the umbilicus mostly on the right side.All these defects were coalesced into one by resecting the hernia sacs and fascia at this level until there was a large oval defect in the epigastrium that was approximately 12 x 10 cm.A 15 x 15 piece of prolene mesh was used to prepare this defect by interrupted horizontal mattress sutures using 3-0 prolene.These were all sutured in place prior to typing the knots and there was no folding of the mesh and good approximation over the defect of the mesh.The prolene was tied down and there was some bleeding from the fascial layer that was controlled with electrocautery.At this point, a 3-0 vicryl in a running fashion was used to approximate the subcutaneous tissue over the mesh and finally a skin stapler was used to reapproximate the skin.Attention was then paid to the left groin.A transverse incision was made down through the skin and subcutaneous tissue just superior and lateral to the pubic tubercle and extending to the anterior superior iliac spine.The external oblique fascia was cleared down to the shelving edge of the inguinal ligament and medially to the external ring.The fascia was opened with a knife and the spermatic cord was identified and was isolated with a penrose drain.There was an indirect hernia sac identified through the peritoneal fat.This was dissected off the cord and reduced back into the abdomen.A large mesh plug was used to fill the defect and sutured superiorly to the conjoined tendon with a 3-0 prolene.Following that, a mesh overlay was sutured medially to the pubic tubercle, superiorly to the conjoined tendon, inferiorly to the shelving edge of the inguinal ligament and a new internal ring was created by suturing 3-0 prolene to the keyhole defect around the mesh.Following this, the wound was irrigated.3-0 vicryl was used to reapproximate the external oblique fascia, extending medially to recreate a new external ring.There was no undue tension.This did allow the entrance of a finger without any problem.Following this, the 0.5% sensorcaine was injected inferiorly around the shelving edge of the inguinal ligament and superiorly around the conjoined tendon extending up to the lateral aspect of the incision which was just medial to the anterior superior iliac spine.Following this, hemostasis was achieved with electrocautery.Skin staples were used to reapproximate the skin at this level and finally a proximal dressing was applied and tape was applied and the patient was discharged to the recovery room.All counts were correct at the end of the case.The patient was discharged in stable condition.¿ on (b)(6) 2004: [facility ni].Implant record.Epigastric hernia ¿ prolene mesh 6¿ x 6¿, ethicon, inc.Left inguinal hernia ¿ bard large plug.On (b)(6) 2005: (b)(6) medical center.(b)(6), md.History and physical.Abdominal pain especially after doing a lot of heavy lifting, now noticed bulge left lower side of incision near belly button, was concerned for recurrent hernia.Does describe pain in that area.No nausea, vomiting, changes in bowel habits.Urinates more frequently.He has had concerns about the amount of lifting he has done as it relates to this problem.Exam: abdomen; does have upper midline incision with a bulge in the left lower near the umbilicus, it is not clear whether it is primary umbilical hernia or recurrent incisional hernia, it is reducible at this point.Impression: possible recurrent incisional hernia versus primary umbilical hernia.Discussed different modes of management.At this point i felt that a second open incisional hernia repair would be less successful as a laparoscopic repair because of the better viewing of the defect and a technically better repair with laparoscopic approach.We discussed going ahead with this, risks and benefits including pain, bleeding, infection of the mesh.If it impossible to go ahead laparoscopically we would go ahead with open repair.He is in agreement with this.Implant #1 procedure: laparoscopic hernia repair with mesh and extensive lysis of adhesions.Implant #1: gore® dualmesh® biomaterial [1dlmc04/03362723, 14 x 16 cm].Implant #1 date: (b)(6) 2005 (hospitalization (b)(6), 2005).On (b)(6) 2005: (b)(6) medical center.(b)(6), md.Operative report.Preoperative diagnosis: recurrent incisional hernia.Postoperative diagnosis: recurrent incisional hernia.Anesthesia: general endotracheal anesthesia.Findings: the previously placed mesh was intact.There was many bowel loops adhered above the site of the hernia and at the hernia itself adhered to the mesh and into the hernia sac.These were laparoscopically taken down and a dual mesh was laparoscopically placed and secured over the site of the hernia.Procedure: ¿the patient was taken to the operating room and underwent general anesthesia.A 5 mm port was placed in the right lower quadrant under direct vision using the optiview camera system.The peritoneal cavity was then insufflated and another 5 mm port was placed in the suprapubic area and in the right mid quadrant.Initially, attention was paid to taking down the adhesions.There were dense adhesions to the mesh and at the site of the incisional hernia which was just above the umbilicus and involving the umbilicus as well.Using combination blunt dissection and the harmonic scalpel, the adhesions were taken down with care not injure the serosa or inadvertently perforate the bowel.After approximately 1 ½ hours of lysis of adhesions, the bowel was taken down.There was some oozing from the serosal surface but no evidence of any perforation or mesenteric injury.Following this, there was approximately 4 cm margin around the hernia defect.The hernia defect itself was measured to be about 3 x 3 cm.4 cm margins were taken around leading to approximately a 14 x 16 cm piece of mesh to obtain a good margin around the edge of the hernia repair.Four gore-tex sutures were placed at all four quarters and the mesh was then oriented appropriately and placed intraperitoneally, the smooth surface facing the bowel.Following this, the suture passer was then passed through the abdominal wall after making a small incision at the four corners of the mesh and then pulling them up through the abdominal wall with the suture passer.These were then tied down giving the mesh its proper orientation.The tacking device was then used to tack the mesh circumferentially at approximately 1 cm intervals.A 10 mm port was placed in the right upper quadrant and two other 5 mm ports were placed in the left lower quadrant and left mid quadrant to facilitate stapling.An attempt was made to pass prolene sutures.One prolene suture was passed at the superior portion of the mesh because of the gore-tex suture breaking, however, because of difficulty with the port sites in the suture passing device, this was not successful at the other corners of the mesh so a tacking device i itself was used to reinforce these areas so that there would be no entry of bowel between the mesh and the peritoneal lining and that there was no redundancy or twisting of the mesh.After application of the mesh in the defect again, the peritoneal cavity was explored.There was no active bleeding or evidence of a bowel injury.At this point, all ports were removed under direct vision.4-0 monocryl was used to reapproximate the skin incisions and band-aids were placed over these.The patient was then discharged to recovery in good condition.¿ on (b)(6) 2005: [facility ni].Implant sticker.Dualmesh biomaterial.Lot: 03362723.Item: 1dlmc04.Laparoscopic hernia repair with gortex mesh.The records confirm a gore® dualmesh® biomaterial (1dlmc04/03362723) was implanted during the procedure.Relevant medical information: on (b)(6) 2005: (b)(6) medical center.(b)(6), md.Discharge summary.Admit date: (b)(6) 2005.Diagnosis: polycystic kidney disease, hypertension, status post nephrectomy and splenectomy.Course: laparoscopic hernia repair without complication.Postoperatively, initially had high fevers and was noted to have a large increase in white count over 20,000.He remained in the hospital on clear liquids.Was encouraged to deep breathe, cough, ambulate.Morphine held, started on toradol.Wear abdominal binder.No heavy lifting over 10 pounds.On (b)(6) 2005: (b)(6) medical center.(b)(6), md.History and physical.Has had multiple problems with recurring incisional hernias ever since he had a cyst excision on his left kidney approximately a year and a half ago.Symptoms largely related to a feeling of discomfort in the abdominal wall and a feeling of swelling occurring on the right side of abdomen as well as left groin.At his previous surgery, which was done laparoscopically, he had a large piece of mesh placed and it appears to be to the right of this mesh where he has developed a recurrence.Currently works as a machinist and routinely lifts over 100 pounds at work.Exam: abdomen; soft, there is a bulging defect to the right, difficult to detect whether this was diastasis or a hernia, currently nontender.Groin; repair feels intact, no evidence of recurrence at left inguinal hernia.Ct was reviewed, there is a small defect to the right of the previous repair with evidence of some incarcerated bowel.Impression: recurrent incisional hernia.Discussed that clearly these are a problem in him.Discussed possibility of him changing jobs, involving less lifting, also the need for a redo laparoscopy with even a larger piece of mesh to cover the entire area.I think at this point that would be the best option for preventing a recurrence and (b)(6) agreed with this plan.He understands the risks and benefits including bleeding, infection and continued recurrent hernias.On (b)(6) 2005: (b)(6) medical center.(b)(6), md.Operative report.Preoperative diagnosis: recurrent incisional hernia.Postoperative diagnosis: recurrent incisional hernia with inadvertent enterotomy.Anesthesia: general endotracheal anesthesia.Operation: exploratory laparotomy, small bowel resection, primary repair of hernia.Complications: during the course of the lysis of adhesions, a bowel injury occurred with a longitudinal laceration of the bowel.Because of the extent of the laceration and likely stricture, a bowel resection was done to repair this.The hernia was closed primarily and the remaining hernia repair was intact.Procedure: ¿the patient was taken to the operating room and underwent general anesthesia.The abdomen was sterilely prepped and draped.Initially, a 5 mm camera was inserted into the left upper quadrant using the optiview camera system after insufflating the perineum to 50 mmhg.A second 5 mm port was placed in the left mid quadrant.After the cameras were placed, the adhesions were slowly taken down and with care not to injure the bowel.There was extensive adhesiolysis of the distal small bowel.Once the hernia defect was encountered, the dualmesh was folded over and there was bowel adherent to the rough side of the mesh.During the course of attempting to dissect this from the bowel, there was an enterotomy inadvertently performed which extended along the length of 2 or 3 cm segment of bowel.At this point, the decision was made to open.The previous upper midline incision was reopened down to the skin fascia from the previous hernia repair.The abdomen was entered to the left of the previous mesh repair and the lysis of adhesions continued.The bowel was run and the enterotomy was discovered.This was controlled with two 55 mm staplers firing across either side of the transected bowel.Following this, the mesentery was transected with 3-0 silk sutures and clamps and a side-to-side anastomosis was created by creating a posterior row of silk sutures, firing another 55 mm stapler, closing the defect with a 3-0 monocryl and then oversewing all staple lines with 3-0 silk.The abdomen was then irrigated with several liters of normal saline including antibiotic irrigation and the hernia defect was identified.It was approximately 3 x 2 cm and it was repaired primarily with #1 vicryls.Following this, the abdomen was again examined.There is no other evidence of bowel injury or problems and decided to close using #1 vicryls, interrupted fashion.The incisional wound was irrigated.Skin staples using to closed the skin and the port sites.The patient was discharged to recovery in good condition.A followup x-ray showed no evidence of any foreign body or instruments in the abdominal cavity.¿ on (b)(6) 2005: (b)(6).(b)(6), md; (b)(6), md.Pathology report.Final pathologic diagnosis: segment of small intestine showing a small central area of perforation.History/preoperative diagnosis: ventral hernia.Operative procedure: attempted laparoscopic ventral hernia repair to open.Gross description/small intestine: the specimen is labeled ¿small bowel¿ consists of a 5 cm segment of small intestine.The serosal surface is dull, raggedy with fibrinous adhesions.The segment is stapled at both ends.However, there is a 1.5 x 1 cm opening which is present at 1.5 cm from one stapled end.The edge of the opening is raggedy.There are also stitches adjacent to the opening in an area measuring 2.5 cm.The mucosal surface is edematous and wall thickness is 0.7 cm maximally.Representative sections to include the opening with adjacent mucosa are submitted for microscopic examination in blocks labeled a and b.Microscopic description: representative sections of intestine reveal a small area of hemorrhagic with minimal reactive change.The mucosa is unremarkable.On (b)(6) 2005: (b)(6) medical center.(b)(6), apnp; (b)(6), md.Discharge summary.Diagnosis: recurrent incisional hernia, hypertension, gastroesophageal reflux disease, splenectomy 27 years ago with chronic leukocytosis, polycystic kidney disease.History: became symptomatic with this hernia including discomfort in the abdomen wall and feeling of swelling on right side of abdomen as well as left groin.In the past had a large piece of mesh placed and the hernia appeared to be to the right of the mesh.Course: was taken to operating room and underwent attempted laparoscopic hernia repair, however with lysis of adhesion there was a small bowel injury, a bowel resection was performed and the procedure converted to open.He tolerated the procedure well.Did develop an ileus postoperatively which was slow to resolve.Was maintained on iv antibiotics which were eventually converted to oral once he was tolerating his diet.Was discharged in stable condition.Disposition: discharged home, staples remained clean, dry and intact.Provided prescription for augmentin, percocet.Is to wear abdominal binder at all times.On (b)(6) 2007: (b)(6) medical center.(b)(6); (b)(6), md.History and physical.Presented complaining of approximately 36 hours of increasing abdominal pain.Began mildly on the evening of (b)(6), next day, had a normal appetite, normal bowel movement that morning, later that day became nauseous.Nausea and increasing pain continued throughout the night.Then vomited nonbilious, nonbloody emesis this morning.Pain continued.States pain was throughout his abdomen, worse in central right area.Wife states he was somewhat lightheaded and dizzy before coming into the emergency room, did not fall or have syncopal episode.History of polycystic kidney disease, spherocytosis, hypertension presumed secondary to polycystic kidney disease, splenectomy as child, kidney cystectomy via midline incision 2003, ventral hernia repair, recurrent ventral hernia repair, removal of infected hernia repair mesh.Recently moved to (b)(6) from (b)(6) with wife, denies tobacco usage, occasional alcohol usage.No known drug allergies.Medications; lisinopril, triamterene.Exam: weight 270 lbs.Abdomen; obese, distended, obvious midline scarring, it is distended, bowel sounds hypoactive, no masses palpated but is tender to palpation midabdomen, mild cva tenderness, 2 areas of ventral herniation, reducible and soft, exam did increase pain somewhat.Wbc 34.2, glucose 227.Impression/plan: small bowel obstruction, potentially early stage, may be secondary either to adhesion or reducible ventral hernias.Hypertension.Elevated blood sugar.Has already had nasogastric decompression, bowel rest and iv fluid hydration.No relief as of yet, unfortunately morphine providing limited pain control, it is my suspicion that operative management may be required.Given the patient¿s operative history, this will be by no means undertaken lightly.We will continue to monitor the patient over the next several hours and institute therapy as required.Iv ace inhibitor will be utilized for hypertension, blood glucose monitored and treated with insulin as required.On (b)(6) 2007: (b)(6) medical center.(b)(6), md.Radiology ¿ ct abdomen/pelvis.Indication: abdominal pain and distention, small bowel obstruction.Findings: there is moderate distention of small bowel loops throughout much of the abdomen, extending into a right paramidine incisional hernia superior to the level of the umbilicus.Distal efferent ileal bowel nondistended.Findings compatible with incarcerated hernia and small bowel obstruction.Numerous nonenlarged and mildly enlarged lymph nodes adjacent to hernia defect, likely reactive in etiology.A suture line is noted involving a distal small bowel loop, without associated luminal narrowing.Colon nondistended and otherwise grossly unremarkable.Impression: right paramidline incisional ventral wall hernia containing incarcerated loops of small bowel, and associated small bowel obstruction.Mild adjacent mesenteric adenopathy present, likely reactive.Autosomal dominant polycystic kidney disease.Single small right renal calculus, few questionable small left renal calculi.Cholelithiasis, probable sludge.Small amount of free fluid within the pelvis.Patchy dependent air space disease lower lobes, likely atelectasis.Nasogastric tube extending into stomach.Status post splenectomy.On (b)(6) 2007: (b)(6) medical center.(b)(6), md.Discharge summary.After discussion with family, given complex surgical history, made arrangements for transfer to (b)(6) center.Given likely need for exploration to address bowel obstruction and complexity associated with this along with future, extensive abdominal wall reconstruction, i believe he would be best treated at a tertiary center.Patient and family understand risks associated with delay in surgical care, including but not limited to bowel ischemia necessitating resection, infection and/or sepsis.They wish to proceed with transfer.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged it should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect h6: updated investigation finding h6: updated investigation conclusions the investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device remains in the patient and was not available for evaluation.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device remains in the patient and was not available for evaluation.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.